My feed
Premium

Please
or
to access all these features

Join the chat on our Weight Loss forum.

Weight loss chat

2 problems

6 replies

sorrento56 · 07/09/2010 12:21

I have put 3 stone on due to medication. As I have to take this medication will I still be able to lose weight if I start doing more defined exercise? I used to do the wii fit but never lost anything. Now I have the personal trainer bit and have gone right back down to the light work out instead of picking up on the heavy one I did before the summer. I have shoulder and neck painand it is almost certain I have fibromyalgia but I need to get this weight of. I come from a family of fat women where being overweight has caused problems imo.

OP posts:
Report
bigchris · 07/09/2010 12:22

Can you go back to the gp and tell them that the medication they've put you on has caused weight gain?they'll be able to advise you on how to lose weight safely with your condition and possibly change your medication

Report
sorrento56 · 07/09/2010 12:26

i have told him. I poo pooed it.Hmm

OP posts:
Report
FallingWithStyle · 07/09/2010 12:32

Is it medication that is known to cause weight gain or you feel it is due to the medication as the weight gain conincided?

Because if the meds are, for instance, steroids or something that is known to cause weight gain then you need to see another Dr, how can he dismiss it? It's his job to know what the meds he prescribes can cause...Confused

Report
sorrento56 · 07/09/2010 12:34

It is listed as a side effect and looking back at how I live my life it has to be the reason for the weight gain.

OP posts:
Report
LamberDinghy · 07/09/2010 12:37

You can lose the weight but have to be careful not to get disheartened. I am in a similar position and it took me longer to realise than it should have, that being "blameless" for putting the weight on didn't mean I got any sort of free pass in it coming off.

I followed an on-line food and exercise calorie counter and lost at about 1/3 the rate I would have done if I had normal metabolism and no drugs. I still lost the weight though, just slowly, and more importantly - stopped gaining it. The wii is probably not good enough, not very cardiovascular and no human there to help adapting the exercises to your condition. Swimming would be a good start, and asking the gp for a referral, depending on what services they offer (usually free council gyms and trainer to start you off, and perhaps dietician or support group).

Good luck

Report
sorrento56 · 07/09/2010 12:49

I am thinking about swimming but was told it doesn't help you lose weight. I also need a decent costume. I like the wii because I can do it at home and find the exercise dvds hard to follow.

I am just thinking about food now Hmm.

OP posts:
Report
Please create an account

To comment on this thread you need to create a Mumsnet account.